Anyone ever taken prozac?

Discussion in 'Therapy and Medication' started by FR34K5H0W, Feb 19, 2008.

  1. FR34K5H0W

    FR34K5H0W Member

    Today's my third day on it, 2nd attempt. Although I guess the 1st time doesn't really count as an attempt since I quit after the 2nd day.
    Were results good? Bad? In what ways did it benifit you, and in what ways did it negitivly effect you?

    I know its supose to 'regulate' my emotions, but the weirdest thing happened today. I was told some very upsetting news, and my natural reaction was to have a good cry like I always do. I used to cry all the time, and cry very easily. Today I couldn't cry. I wanted to, I felt the way I do when I cry yet there were no tears or sobbing. I don't know if this was because of the medication? I don't know, it was weird. I'm going to stick with this for a while though, just in case it does work a little bit. Anyways, I'm just interested in hearing stories of those who have tried prozac. Good or bad experiences. Thanks!
     
  2. Spearmint

    Spearmint Well-Known Member

    3 days isn't enough time to let it build up in your system...I've taken it, and it made me feel really down..G'luck with it.
     
  3. FR34K5H0W

    FR34K5H0W Member

    New question. I was perscribed 20 mg a day.
    Is that to little to even do anything? I was considering doubeling my intake, just to see if it makes a difference.
     
  4. *dilligaf*

    *dilligaf* Staff Alumni

    they always start you on a low dose and then increase it if they need to.

    always take exactly what your doctor prescribed
     
  5. Spearmint

    Spearmint Well-Known Member

    If they're going to up the dose, they usually increase it weekly. :)

    Only take what the doctor prescribed for you.
     
  6. WhyMeWhy

    WhyMeWhy Well-Known Member

    Some have extreme reactions to prozac, I've been told. My reaction to it was uncontrollable crying spells, It was rediculous to think that an antideppressant could cause so much depression in me.
     
  7. Advent

    Advent Well-Known Member

    I take that, tho its rebranded as FLUOXETINE.

    I have to agree with most of the above posts, yes I too was given it some years ago, it made me worse so I stopped. It was only later i was told by my GP that it sometimes makes you worse b4 it makes you better, iI stuck with it and yes it does work. I take two 20mg per day.

    It takes a good month or so to get working, so trying for a few days or a week will not show much and may even make you worse, MY ADVICE stick with it PLEASE.

    Rich
     
  8. crazy

    crazy Well-Known Member

    i was on it a long time ago...and as mentioned some can have extreme reactions....i did...it ened up making me so much more depressed i ended up trying to kill myself...but then again i have bad luck with anti depresents of all types
     
  9. VALIS

    VALIS Well-Known Member

    lots of side effects
    i needed a huge dose before I noticed anything changing in my suicidal behavior. then, after it had kicked in i was on it for a few years. i was completely without emotion or sex drive, all i did was study, no personality, no nothing. the only purpose was to keep me from killing myself.

    stick with it, i don't recommend going to a huge dose though, the effects vary to a great degree from person to person.
     
  10. Marie72

    Marie72 Member

    I took the maximum dosage many years ago and it saved my life. Eventually it seemed to stop working as well so I had to try many different meds and combinations but none seemed to help. As everyone else said, it takes time for it to build up in your system where you can notice a difference. Stay on the prescribed amount and give it a chance.
     
  11. smackh2o

    smackh2o SF Supporter

    I started having increased anxiety attacks and depression attacks then after 3 weeks I almost went into hallucination spells. In my experience Prozac is something you will know if it is working alright or not because the side effects are quite extreme.
     
  12. ToHelp

    ToHelp Well-Known Member

    It is a very stimulating SSRI. Years back, it was briefly considered as a possible weight-loss drug. Briefly. lol

    I've taken it. It made me H Y P E R (immediate effects): which is to say, I simply did not tolerate it.

    Freakshow, your timeline is all befuddled: If you tolerate it well (immediate side effects), you want to give the stuff 4 to 6 solid weeks to actually begin working.

    Twenty milligrams is very much a therapeutic dose for many.

    AD therapy is a highly individual thing; their efficacy varies wildly from person to person. Go on your own experience. Work closely with the prescribing physician.

    ToHelp
     
  13. ggg456

    ggg456 Guest

    the doc prescribed me 20 mg 20 mg because she was scared, although i'm very slight (some psychiatrist do take this into account and change their dose for to-be-medication-that-i'd-never-take-anyway) i just was jittering everywhere and had panic attacks, my appetite diminished and i just went weird (high).
     
  14. ToHelp

    ToHelp Well-Known Member

    Hi GGG,

    Right, so that just means it's not sitting well with you. I'd say... that if undesirable side-effects persist longer than five days, let the doc know and he/she may decide to lower the dose or take you off.

    Again, I don't know where people are getting the idea that 20 mg is a "low" dose. It's not uncommon that people get started at 10 mg then "graduate" up to 20 mg, a recognized therapeutic dose.

    Just because some people soar up to 40 mg & 60 mg is in no way a sign that those levels are right for you.

    ToHelp
     
  15. ggg456

    ggg456 Guest

    Hi ToHelp. That was when I was 17. I don't take anything at the moment as I don't feel I need it.
     
  16. Nessarose

    Nessarose Well-Known Member

    I've been on it for a couple weeks and weaned off Effexor CR...I've heard good things but Prozac's not for me it seems. I'm doing pretty horribly. I think it helped my cousin, though, and it's supposed to be good.... Take it as your doctor prescribes it.
     
  17. ThoseEmptyWalls

    ThoseEmptyWalls Well-Known Member

    I took prozac. I still a half bottle or so in my cabinet... It killed my sex drive so I demanded a new medication...
     
  18. ConsolationPrizeFighter

    ConsolationPrizeFighter Well-Known Member

    ive been on prozac for about a year and can tell you a good deal if you like. Firstly it has a stronger half life, yet needs longer to build up. it takes me atleast a full week to build up if i go off of it. i supposedly stays in your system for 5 days but degrades so you shouldnt miss more than one dose if you must. If you are younger you usually take more while adults need less. This is common with most ADD and depression meds. Im 17 and i take 60mg a day, but im 6'4" and about 275lbs, which affects the dosage to a degree. When you start it you need to make sure you have someone you can talk to because it is an SSRI and can cause more suicidal feelings. It mostly helps with my anxiety, although i am not totally happy with it Im trying to keep on it to make sure its is the "right" drug for me. I often go off of it and hit huge lows so I cant say whether or not its perfect for me. But it generally is a safer drug and works well for alot of people
    best of luck
     
  19. jofo3511

    jofo3511 Member

    My son was one who did kill himself while taking prozac. He was on it for about 2 months.

    I don't know what to think if he wasn't on it long enough, or the dose wasn't right. Guess I'll never know.

    If you are experiencing suicidal thoughts while taking it please call your doctor.
     
  20. perry_mason

    perry_mason Well-Known Member

    It does take a while to kick in for most people I think and I felt far better when i was on it but i'll echo the comments about the lack of sex drive (though that didnt really bother me).

    it also gave me some really weird, vivid dreams but i kind of enjoyed that.

    i would give it the thumbs up.